$29.20
In stock
Guaranteed refund or reship if you haven't received your order
Secure and encrypted payment processing
We ship to over 40 countries including the USA, UK, Europe, Australia and Japan

Pharmacological properties

the active substance of the drug arthrocol - ketoprofen - belongs to the group of NSAIDs, derivatives of arylpropionic acid. Ketoprofen has an analgesic and anti-inflammatory effect due to the inhibition of cog-1, cog-2 and bradykinin, stabilization of lysosomal membranes and inhibition of macrophage migration. possesses analgesic and anti-inflammatory activity both in the early stage (vascular phase) and in the late stage (cell phase) of the inflammatory reaction. the drug also inhibits platelet aggregation.

Pharmacokinetics When applied topically, ketoprofen is absorbed from the skin, penetrates locally into inflamed tissues and maintains a therapeutic concentration in them for a long time. Absorption to systemic circulation is negligible (only 5% of the dose) and is slow. When applying a gel containing 50–150 mg of ketoprofen to the skin, the concentration of the active substance in the blood plasma after 5–8 hours is not more than 0.08–0.15 μg / ml, which practically does not have a clinically significant effect on the body.

Indications

Muscle and joint pain caused by injuries or injuries; tenosynovitis.

Application

Apply a strip of gel with a length of 3-5 cm or more on the skin of the affected area with a thin layer 1-2 times a day and gently rub until completely absorbed. the amount of gel depends on the size of the affected area; 5 cm of gel corresponds to 100 mg of ketoprofen, 10 cm to 200 mg of ketoprofen. After each use of the drug, wash your hands immediately.

The drug can be combined with other dosage forms of ketoprofen (capsules, tablets, rectal suppositories). The total maximum daily dose of ketoprofen should not exceed 200 mg, regardless of the dosage form used.

The duration of the course of treatment is determined individually, but it should not exceed 10 days.

Contraindications

  • Known hypersensitivity reactions (for example, symptoms of asthma, allergic rhinitis or urticaria that have arisen with the use of ketoprofen, fenofibrate, thiaprofenic acid, acetylsalicylic acid or other NSAIDs); hypersensitivity to any of the excipients; the presence of a history of skin manifestations of allergies with the use of ketoprofen, fenofibrate, tiaprofenovoy acid, ultraviolet blockers or perfumes; a history of photosensitization; the influence of sunlight, including indirect sunlight and ultraviolet irradiation in the solarium, during the entire treatment period and another 2 weeks after discontinuation of therapy; damage to the integrity of the skin (wound, rash, eczema, trauma, skin infection).

Side effects

On the part of the immune system: hypersensitivity reactions, including angioedema, bronchospasm, asthma attacks, anaphylactic reactions.

On the part of the skin and subcutaneous tissue: hyperemia, itching, burning, swelling, urticaria, photosensitivity, dermatitis (contact, bullous), eczema, including bullous and conflictual, capable of spreading and acquiring a generalized character, Stevens-Johnson syndrome.

From the digestive tract: heartburn, nausea, vomiting, diarrhea, constipation, ulcer, gastrointestinal bleeding.

From the urinary system: increased renal dysfunction or renal failure, especially in patients with chronic renal failure, rarely - interstitial nephritis.

Other adverse reactions from the digestive tract and urinary system are possible depending on the penetrating ability of the active substance, the amount of gel applied, the area of ​​the treated area, the integrity of the skin, and the duration of use of the drug.

Elderly patients are more prone to adverse reactions with the use of NSAIDs.

special instructions

The drug is used externally.

If you missed the time of applying the gel, then with the next use of the drug, the dose should not be doubled.

After each use of the drug, wash your hands immediately. You should stop using the drug in case of skin reactions, including skin reactions while applying with products containing octocrylene (octocrylene is part of some cosmetic and hygiene products, such as shampoo, aftershave, shower gel, cream, lipstick , anti-aging cream, makeup remover, hair spray, to delay their photodegradation). Treatment should be discontinued immediately if any skin reaction develops after using the drug.

The drug is not used in areas with acne, open wounds and in areas located near them, on the mucous membranes, areas around the eyes and the mucous membrane of the eye.

Do not use gel under occlusive dressings.

Staying in the sun (even on a foggy day) or getting ultraviolet rays on the skin in a tanning bed during topical use of ketoprofen can cause potentially serious skin reactions (photosensitivity). To avoid the risk of photosensitivity, protect the treated areas of the skin by wearing appropriate clothing during the treatment period and within 2 weeks after taking the drug, wash your hands thoroughly after each use of the gel, and when using the drug for a long time, use surgical gloves when applying the gel to prevent local irritation, do not visit the tanning bed during the treatment period and within 2 weeks after the end of the drug.

Local application of a large amount of gel can cause a systemic effect, including manifestations of hypersensitivity and AD. The recommended dose and duration of treatment should not be exceeded, since over time, the risk of developing contact dermatitis and photosensitivity reactions increases.

There have been reports of isolated cases of systemic adverse reactions associated with kidney damage.

The drug should be used with caution in patients with impaired renal or hepatic function, in the presence of concomitant heart failure.

The drug should be used with caution and under the supervision of a physician in patients taking anticoagulants, diuretics and lithium salts.

Do not use the gel near an open flame, as it contains ethanol.

Use during pregnancy and lactation. I and II trimester of pregnancy. In studies in mice and rats, no teratogenic or embryotoxic effect was observed. During studies on rabbits, a small embryotoxic effect was recorded, probably related to toxicity to the mother. Since the safety studies of the use of ketoprofen in pregnant women have not been carried out, you should avoid taking the drug in the I and II trimester of pregnancy.

III trimester of pregnancy. All inhibitors of prostaglandin synthesis, including ketoprofen, cause toxic damage to the cardiopulmonary system and fetal kidneys. At the end of pregnancy, both the mother and the fetus may prolong bleeding time. Therefore, the use of the drug is contraindicated in the III trimester of pregnancy.

The period of breastfeeding. After systemic use (oral, rectal, parenteral), traces of ketoprofen are determined in breast milk. The drug should not be used during lactation.

Children. Do not prescribe to children under the age of 15 years.

The ability to influence the reaction rate when driving vehicles or working with other mechanisms. There is no data on the effect on the ability to drive vehicles and other mechanisms.

Interactions

Since the concentration in the blood plasma is extremely low, the occurrence of symptoms of interaction with other drugs (similar to symptoms with systemic use) is possible only with frequent and prolonged use:

  • with methotrexate, cardiac glycosides, lithium salts, cyclosporine - increased toxicity due to a decrease in their secretion;
  • with anticoagulants, acetylsalicylic acid or other NSAIDs, corticosteroids, oral hypoglycemic agents, phenytoin - increased action of the above drugs;
  • the simultaneous use of the drug with other drugs in different topical forms (ointments, gels) containing ketoprofen or other NSAIDs is not recommended;
  • with antihypertensive drugs, diuretics, mifepristone - a decrease in the effects of the above drugs. At least 8 days should elapse between the course of treatment with mifepristone and the start of ketoprofen therapy.

Overdose

Since the level of ketoprofen penetrating the skin in the blood plasma is low, an overdose is unlikely.

The main symptoms: irritation, erythema, itching.

Treatment: Rinse the skin thoroughly under running water, stop using the gel and consult a doctor.

The development of systemic adverse reactions is possible with the use of the drug for a long time, in high doses or on large areas of the skin.

Accidental oral administration of the gel can cause drowsiness, dizziness, nausea, vomiting, pain in the epigastric region, and ketoprofen in high doses can cause bradypnea, coma, convulsions, gastrointestinal bleeding, acute renal failure, increased or decreased blood pressure.

Treatment: symptomatic therapy with the maintenance of vital body functions. Gastric lavage and the use of activated charcoal (the first dose should be prescribed with sorbitol) may be useful, especially in the first 4 hours after an overdose or when taking a dose 5-10 times higher than recommended.

Storage conditions

At a temperature not exceeding 25 ° C.

Tags: Ketoprofen